MAUDE Adverse Event Report: MAKO SURGICAL CORP. CHECKPOINT 3.5 HEX IMPACTION STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. CHECKPOINT 3.5 HEX IMPACTION STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 111653
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
After the checkpoint was no longer needed, it was removed from the patient, but it broke and remained in the patient's bone.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a mako checkpoint was reported.The event was not confirmed because the product was not available for inspection.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other complaints with similar event(s) for the lot referenced.Conclusions: the alleged failure mode was not confirmed because the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description

Brand Name
CHECKPOINT 3.5 HEX IMPACTION STERILE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22477320
Report Number3005985723-2025-00318
Device Sequence Number15463927
Product Code OLO
UDI-Device Identifier00848486017316
UDI-Public00848486017316
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K170593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number111653
Device Lot Number29196400-002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown